Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 17, NWS Jackson, MS

March 9, 2016Morehouse Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Mar 9, 2016, 6:15 PM CST for Morehouse Parish, Louisiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2016, 6:15 PM CST (00:15 UTC)
Expired
Mar 10, 2016, 12:15 AM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 176 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 11:00 PM CSTFLASH FLOODMer Rouge, LANUMEROUS ROADS AND BRIDGES FLOODED ACROSS THE ENTIRE PARISH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 285 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
1.3
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

935 
WGUS54 KJAN 100015
FFWJAN
LAC067-100615-
/O.NEW.KJAN.FF.W.0017.160310T0015Z-160310T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 1215 AM CST THURSDAY

* AT 613 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. 4 TO 8 INCHES OF RAIN HAVE FALLEN IN THE LAST 12
  HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BASTROP...JONES...GALION...BEEKMAN...MER ROUGE...COLLINSTON...
  BONITA AND OAK RIDGE.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3301 9205 3300 9144 3289 9150 3285 9157
      3279 9160 3275 9160 3270 9164 3268 9162
      3262 9167 3261 9172 3256 9174 3257 9181
      3254 9184 3252 9184 3259 9193 3266 9191
      3271 9197 3271 9204 3269 9204 3270 9205

$$

17
1 follow-up statement
551 
WGUS74 KJAN 100502
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1102 PM CST WED MAR 9 2016

LAC067-100615-
/O.CON.KJAN.FF.W.0017.000000T0000Z-160310T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOREHOUSE LA-
1102 PM CST WED MAR 9 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
THURSDAY FOR MOREHOUSE PARISH...

AT 1059 PM CST...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS ROADS
FLOODED ACROSS MOREHOUSE PARISH. SOME EVACUATIONS AND A FEW WATER
RESCUES HAVE TAKEN PLACE EARLIER THIS EVENING DUE TO RISING FLOOD
WATERS. TRAVEL IS STRONGLY DISCOURAGED ACROSS THE PARISH. RADAR
INDICATES AS MUCH AS 10 INCHES OF RAIN MAY HAVE FALLEN OVER PARTS OF
THE PARISH OVER THE PAST 24 HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASTROP...JONES...GALION...BEEKMAN...MER ROUGE...COLLINSTON...BONITA
AND OAK RIDGE.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A POTENTIALLY LIFE THREATENING SITUATION! BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3301 9205 3300 9144 3289 9150 3285 9157
      3279 9160 3275 9160 3270 9164 3268 9162
      3262 9167 3261 9172 3256 9174 3257 9181
      3254 9184 3252 9184 3259 9193 3266 9191
      3271 9197 3271 9204 3269 9204 3270 9205

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 4:36 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 9, 4:36 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CST WED MAR 9 2016

...HEAVY RAIN EVENT SLOWLY UNFOLDING ACROSS THE REGION INTO THE
WEEKEND...

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...HEAVY AMOUNTS OF RAINFALL
CONTINUE IN OUR W/NW AREAS AS THE RAINFALL IS MAINLY STALLED ALONG
THE BAROCLINIC ZONE TO THE WEST. EXPECT THIS SLOW MOVING PATTERN TO
LINGER OVER THE NEXT 24 HOURS BEFORE ANOTHER WAVE GETS THIS RAIN TO
FINALLY PUSH TO THE E. HOWEVER...SLOW MOVING COLD CORE LOW OVER
SOUTH-CENTRAL MEXICO WILL ONLY SLOWLY MOVE NE THROUGH THE WEEKEND.
THIS SYSTEM IS CHALLENGING TO FCST AS IT IS MAINLY FOCUSED ON PIECES
OF S/WV ENERGY THAT CONTINUE TO FEED IN ANOMALOUSLY HIGH PW'S INTO
THE AREA AND DUE TO SHEAR PROFILES...EXPECT EFFICIENT MOISTURE TO
CONTINUE TO FEED IN THROUGH THE WEEKEND WITH THE COLD CORE FINALLY
MOVING THROUGH BY SATURDAY AFTERNOON TO EVENING.

FOR TODAY INTO TONIGHT...EXPECT THIS ACTIVITY TO MAINLY CONTINUED TO
BE CONCENTRATED IN THE NE LA/SE AR AND NW MS DELTA REGION AS HIGH
MOISTURE...NEAR 335K 850MB THETAE...FEEDS INTO THE AREA. CONTINUED
ISENTROPIC ASCENT IN THE VICINITY WILL KEEP HEAVY RAIN POTENTIAL
AROUND THROUGH TONIGHT. DUE TO HEAVY RAIN OF 4-6 INCHES+ IN THE
RAYVILLE...BASTROP AND PIONEER AREA...SIGNIFICANT FLASH FLOODING IS
ONGOING AND CONTINUE TO BE POSSIBLE BASED ON HI-RES AND GLOBAL
MODELS...WHICH SEEM TO HAVE HANDLED THIS EVENT FAIRLY WELL.
THUS...KEPT ELEVATED IN THIS AREA TODAY WHILE ADDING A SIGNIFICANT
AREA TO THE HWO FOR TOMORROW IN THE AREAS IN NE LA AND SE AR THAT ARE
SIGNIFICANT FLASH FLOODING CONTINUES. THE FLASH FLOOD WATCH CONTINUES
AND WAS EXTENDED UNTIL 6PM THURSDAY. AREAS IN THE FLASH FLOOD WATCH
AREA COULD SEE 3-5 INCHES WITH AREAS IN THE FAR NE LA/SE AR AREAS
HAVING A POSSIBILITY OF 5-7 INCHES THROUGH THURSDAY EVENING. OVERALL
THE SEVERE THREAT WE MAINTAINED FOR THE REGION WITH THE BEST
POTENTIAL RESIDING IN OUR WRN AREAS...MAINLY ALONG AND W OF THE MS
RIVER ALONG THE BAROCLINIC BOUNDARY...WHERE LOW LEVEL SHEAR VECTORS
ARE ABLE TO ORIENT MORE PERPINDICULAR TO THE STORMS. DAMAGING WINDS
LOOK TO BE MAIN THREAT THROUGH TONIGHT. THESE HAZARDS ARE ALL
OUTLINED IN THE HWO/GRAPHICS. DROPPED THE WIND ADVISORY AS THE MIXING
HAS LESSENED AND OVERALL WINDS HAVE SUBSIDED.

AS MENTIONED BEFORE...DECIDED TO EXPAND THE FF WATCH UNTIL 6PM
THURSDAY AS THE BEST ORIENTATION OF THE VECTORS AND EFFICIENT COLD
POOL/BAROCLINIC WILL MAKE AN EASTWARD PUSH. THE ENSEMBLE SAT TABLE
NAEFS/GEFS MOISTURE PERCENTILES ARE FCST NEAR RECORD VALUES TOMORROW
AS IT PUSHES E. WE ALSO EXPANDED THE FF WATCH SLIGHTLY E TO THE TIER
OF COUNTIES JUST E OF THE MS RIVER TO ACCOUNT FOR THAT ERN PUSH BUT
THERE IS A POSSIBILITY THAT COULD BE EXPANDED FURTHER ON LATER
SHIFTS. AS MENTIONED BEFORE THE HEAVIEST AXIS STILL REMAINS TO BE
FOCUSED ON OUR W THROUGH THURSDAY BUT WILL GRADUALLY SHIFT E TO THE
I-55 CORRIDOR BY AROUND 18Z THURS TO 00Z FRI AS A S/WV MOVES THROUGH
THE REGION. SEVERE STORMS ARE ALSO POSSIBLE TOMORROW AFTERNOON AS
MENTIONED BEFORE WITH HIGHEST THREAT OF DAMAGING WINDS WHILE WITH
ENOUGH LOW LEVEL SHEAR...A BRIEF TORNADO CAN'T BE RULED OUT BUT IS
DEFINITELY A LOWER POSSIBILITY THAN DAMAGING WINDS. GUSTY WINDS WILL
CONTINUE TOMORROW BUT BEGIN TO SUBSIDE AS THE WAVE MOVES THROUGH.
AS THE UPPER LOW SPINS AWAY OVER SRN TX...ANOTHER MOISTURE PLUME WILL
MOVE INTO SRN PORTIONS OF THE AREA FRIDAY MORNING TO AFTERNOON.
EXPECT QPF TO INCREASE FROM THE S AND SLOWLY MOVE E AGAIN THROUGH THE
DAY...WITH HIGHEST CONCENTRATION OF RAINFALL THIS TIME IN SRN MS. 1-3
INCHES COULD BE POSSIBLE AS IT MOVES THROUGH BUT FOR NOW. THIS
SEPERATE S/WV WILL HAVE TO BE WATCHED AND MAINTAINED LIMITED FLOODING
IN THE HWO THROUGH THE WEEKEND. MAINLY FOCUSED ON FIRST AND MORE
SIGNIFICANT WAVE OF MOISTURE TONIGHT THROUGH TOMORROW AND GRAPHICS
WILL NEED TO BE REASSESSED LATER FOR FRIDAY THROUGH THIS WEEKEND.
/DC/

.LONG TERM...(SATURDAY THROUGH TUESDAY)...MAIN FOCUS IN THE EXTENDED
CONTINUES TO BE HEAVY RAIN POTENTIAL THROUGH THE WEEKEND, WITH A FEW
CHANCES FOR POTENT STORMS IN THE MIX AS WELL.

THERE MAY BE SOMEWHAT OF A BREAK IN ACTIVITY FRIDAY NIGHT BETWEEN
THE SHORTWAVE PIVOTING AROUND THE UPPER LOW EARLIER IN THE DAY AND
THE ACTUAL LOW SWINGING ACROSS THE REGION SATURDAY AS IT BEGINS TO
FILL AND BECOME ABSORBED INTO A LARGER UPPER TROUGH OVER THE CENTRAL
CONUS. AS THIS OCCURS, A JET STREAK WILL LIFT OVER THE AREA AGAIN
BRINGING INCREASING UPPER DIVERGENCE. THIS ALONG WITH INCREASED
FORCING WILL PROVIDE ANOTHER OPPORTUNITY FOR BANDS OF HEAVY RAIN AND
CONVECTION SATURDAY. ONCE AGAIN THERE WILL BE POTENTIAL FOR STRONG
TO SEVERE STORMS...BUT THIS THREAT WILL BE CONTINGENT ON MESOSCALE
DETAILS THAT CANNOT BE RESOLVED AT THIS TIME RANGE.

FINALLY THE UPPER LOW WILL LIFT PAST THE AREA BRINGING A BREAK IN
ACTIVITY LATE SATURDAY INTO SUNDAY. HOWEVER, THERE IS NOW GROWING
MODEL CONSENSUS IN A SECONDARY SHORTWAVE ZIPPING ACROSS THE DEEP
SOUTH LATE SUNDAY. WHILE MORE COMPACT AND FASTER MOVING, THIS WILL
BE A QUITE POTENT SHORTWAVE, ACCOMPANIED BY STEEP LAPSE RATES AND
MORE THAN SUFFICIENT DEEP LAYER SHEAR. THERE WILL ALSO BE MUCH LESS
IN THE WAY OF CLOUDS/PRECIP TO DISRUPT INSTABILITY AHEAD OF THIS
FEATURE...AND WITH IT ARRIVING LATE AFTERNOON/EVENING THERE WILL BE
AMPLE TIME FOR DESTABILIZATION OVER THE AREA. GIVEN THE MULTITUDE OF
HAZARDS WE ARE COPING WITH IN THE SHORTER TERM, WE WILL NOT
HIGHLIGHT THIS IN THE HWO/GRAPHICAST AT THIS TIME, BUT IF NOTHING
CHANGES, WE WILL NEED TO IN FUTURE FORECASTS.

FINALLY THERE WILL BE A REPRIEVE FROM RAIN CHANCES MONDAY INTO
TUESDAY AS UPPER FLOW TEMPORARILY BECOMES MORE ZONAL OVER THE REGION
NORTH OF A SUBTROPICAL JET STREAK ACROSS THE NORTHERN GULF. /DL/

&&

.AVIATION...MVFR CIGS WILL BE WIDESPREAD ACROSS THE AREA THROUGH THE
PERIOD. WHILE VCTS WILL BE COMMON AT ALL TAF SITES...WIDESPREAD MVFR
VSBYS IN TSRA/RAIN AND FOG WILL PREVAIL AT GLH AND POSSIBLY GWO
THROUGH THE PERIOD. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  76  66  74 /  47  80  81  83
MERIDIAN      62  77  65  74 /  22  46  71  66
VICKSBURG     70  76  67  74 /  81  90  89  87
HATTIESBURG   67  78  66  74 /  31  56  82  84
NATCHEZ       70  74  67  73 /  80  93  92  93
GREENVILLE    67  73  63  74 /  96  96  89  85
GREENWOOD     67  76  65  75 /  75  84  83  77

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MSZ018-019-025-
     034-035-040>042-047-053-059>061.

LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ074-075.

&&

DC/DL/26
Hazardous weather outlook, Mar 9, 2:10 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CST WED MAR 9 2016

ARZ074-LAZ007-008-015-102015-
ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-
210 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH THURSDAY

FLOODING
THREAT...SIGNIFICANT
TIMING...TONIGHT THROUGH THURSDAY

HEAVY RAINFALL ANDSIGNIFICANT FLASH FLOODING WILL BE POSSIBLE
THROUGH THURSDAY WITH EXPECTED AMOUNTS OF 5 TO 7 INCHES. A FEW
SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT.
ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY
NIGHT THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH THURSDAY.

ARZ075-LAZ009-016-023>026-MSZ018-019-025-034-035-040-041-047-053-
059>061-102015-
CHICOT-EAST CARROLL-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
210 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH THURSDAY

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT THROUGH THURSDAY

HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED THROUGH THURSDAY
WITH AMOUNTS OF 3 TO 5 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH
DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE
ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY
NIGHT THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH THURSDAY.

MSZ028>033-038-039-045-046-051-052-057-058-102015-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
210 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ026-027-036-037-042>044-048>050-054>056-062>066-072>074-102015-
GRENADA-CARROLL-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-
SCOTT-COPIAH-SIMPSON-SMITH-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH THURSDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH THURSDAY

HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE THROUGH THURSDAY WITH
AMOUNTS OF 2 TO 4 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH
DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE
ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY
NIGHT THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH THURSDAY.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 9, 2:53 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      BASTROP                 32.77N 91.91W
03/09/2016                   MOREHOUSE          LA   BROADCAST MEDIA

            EDEN APARTMENTS ARE HAVING TO BE EVACUATED DUE TO RISING
            FLOODWATERS. OFFICIALS ARE HELPING RESIDENTS GET OUT OF
            THE APARTMENTS.

&&

DCOX
Local storm report, Mar 9, 3:20 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLASH FLOOD      CROSSETT                33.13N 91.97W
03/09/2016                   ASHLEY             AR   EMERGENCY MNGR

            SEVERAL ROADS IN THE CITY LIMITS ARE INUNDATED. WATER
            APPROACHING MANY HOMES.

0317 PM     FLASH FLOOD      HAMBURG                 33.23N 91.80W
03/09/2016                   ASHLEY             AR   EMERGENCY MNGR

            HWY 425 NORTHBOUND AND SOUTHBOUND CLOSED DUE TO
            INUNDATION.

&&

AW
Local storm report, Mar 9, 3:36 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      OAK RIDGE               32.62N 91.77W
03/09/2016                   MOREHOUSE          LA   EMERGENCY MNGR

            3 HOMES EVACUATED DUE TO RISING FLOOD WATERS.

1200 PM     FLASH FLOOD      BASTROP                 32.77N 91.91W
03/09/2016                   MOREHOUSE          LA   EMERGENCY MNGR

            SEVERAL HIGHWAYS THROUGHOUT PARISH CLOSED DUE TO
            INUNDATION...INCLUDING BUT NOT LIMITED TO LA 134, LA 138,
            AND LA 139.

1200 PM     FLASH FLOOD      BASTROP                 32.77N 91.91W
03/09/2016                   MOREHOUSE          LA   EMERGENCY MNGR

            6 WATER RESCUES PERFORMED SO FAR THROUGHOUT SOUTHERN HALF
            OF PARISH.

&&

AW
Special weather statement, Mar 9, 4:34 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST WED MAR 9 2016

ARZ074-092300-
ASHLEY AR-
434 PM CST WED MAR 9 2016

...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY UNTIL 500 PM
CST...

AT 434 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER NORTH CROSSETT...MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HAMBURG AROUND 445 PM CST.
  OLD MILO AROUND 450 PM CST.
  FOUNTAIN HILL AROUND 455 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BLANCHTON.

LAT...LON 3315 9211 3321 9211 3321 9208 3324 9209
      3325 9205 3328 9204 3328 9200 3330 9200
      3331 9198 3335 9199 3335 9197 3338 9196
      3340 9199 3340 9193 3331 9158 3301 9187
      3305 9211 3307 9211 3308 9213
TIME...MOT...LOC 2234Z 212DEG 37KT 3316 9193

17
Special weather statement, Mar 9, 5:06 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CST WED MAR 9 2016

ARZ074-075-092330-
ASHLEY AR-CHICOT AR-
506 PM CST WED MAR 9 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHICOT AND EASTERN
ASHLEY COUNTIES UNTIL 530 PM CST...

AT 506 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SNYDER TO NEAR
WILMOT...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MONTROSE AND PARKDALE AROUND 515 PM CST.
  DERMOTT AROUND 530 PM CST.

LAT...LON 3339 9168 3339 9146 3351 9146 3355 9138
      3302 9138 3300 9148 3301 9170
TIME...MOT...LOC 2306Z 250DEG 27KT 3337 9161 3307 9162

17
Special weather statement, Mar 9, 6:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CST WED MAR 9 2016

ARZ074-LAZ007-100045-
ASHLEY AR-MOREHOUSE LA-
609 PM CST WED MAR 9 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTH CENTRAL MOREHOUSE PARISHES UNTIL 645
PM CST...

AT 609 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GALION...OR 8 MILES NORTHEAST OF BASTROP...MOVING NORTH AT 60
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JONES AROUND 620 PM CST.
  BERLIN AROUND 625 PM CST.
  HAMBURG AROUND 635 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA AND MER ROUGE.

LAT...LON 3274 9169 3278 9190 3322 9192 3318 9147
TIME...MOT...LOC 0009Z 193DEG 51KT 3284 9178

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:09 PM CSTSpecial Weather StatementJANMorehouse36 min
Mar 9, 9:17 PM CSTSpecial Weather StatementJANMorehouse, West Carroll28 min
Mar 9, 9:32 PM CSTFlash Flood WarningJANRichland, West Carroll3 hr
Mar 9, 9:46 PM CSTSpecial Weather StatementJANWest Carroll29 min
Mar 10, 12:15 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll9 hr
Mar 10, 12:19 AM CSTFlash Flood WarningJANEast Carroll3 hr
Mar 10, 12:30 AM CSTRiver Flood WarningJANRichland28 days
Mar 10, 12:30 AM CSTRiver Flood WarningJANFranklin66 days
Mar 10, 3:15 AM CSTFlash Flood WarningJANEast Carroll, Madison5 hr
Mar 10, 7:46 AM CSTAreal Flood WarningJANEast Carroll, Madison3 hr
Mar 10, 8:44 AM CSTFlash Flood Warning EmergencyJANMorehouse, Richland, West Carroll3 hr
Mar 10, 8:54 AM CSTFlash Flood WarningJANFranklin4 hr
Mar 10, 9:27 AM CSTSpecial Weather StatementJANMadison, Tensas, West Carroll48 min
Mar 10, 9:36 AM CSTSevere Thunderstorm WarningJANMadison, Tensas39 min
Mar 10, 9:38 AM CSTFlash Flood WarningJANEast Carroll, Madison4 hr
Mar 10, 11:38 AM CSTRiver Flood WarningJANMadison, Tensas4 days
Mar 10, 11:38 AM CSTRiver Flood WarningJANConcordia22 days
Mar 10, 11:40 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll21 hr
Mar 10, 12:43 PM CSTFlash Flood WarningJANFranklin6 hr
Mar 10, 1:03 PM CSTFlash Flood WarningJANEast Carroll, Madison6 hr
Mar 10, 1:15 PM CSTFlash Flood WarningJANCatahoula, Concordia6 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANMadison32 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANCatahoula, Concordia, Tensas47 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANFranklin4 days
Mar 10, 1:30 PM CSTRiver Flood WarningJANCatahoula, Concordia29 days
Mar 10, 1:32 PM CSTRiver Flood WarningJANAvoyelles, Catahoula, Concordia19 days
Mar 10, 1:43 PM CSTFlash Flood WarningJANMadison, Tensas6 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.